Alert archive / California / Wind Advisories in 2012

Wind Advisory 6, NWS Sacramento, CA

February 28, 2012

NWS Sacramento, CA issued this wind advisory at Feb 28, 2012, 3:36 AM PST. It took effect at Feb 28, 2012, 6:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2012, 3:36 AM PST (11:36 UTC)
In effect from
Feb 28, 2012, 6:00 PM PST
Expired
Feb 29, 2012, 6:30 AM PST
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WWUS76 KSTO 281136
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
336 AM PST TUE FEB 28 2012

.A STRONG STORM SYSTEM WILL PUSH ACROSS THE AREA TUESDAY AFTERNOON
THROUGH WEDNESDAY. THIS STORM WILL BRING A PERIOD OF GUSTY
SOUTHEAST WINDS BEGINNING THIS EVENING IN THE NORTHERN SACRAMENTO
VALLEY...THE SPREADING SOUTH AFTER MIDNIGHT TONIGHT. WINDS WILL
WEAKEN BY WEDNESDAY AFTERNOON.

CAZ015-016-290000-
/O.NEW.KSTO.WI.Y.0006.120229T0200Z-120229T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
336 AM PST TUE FEB 28 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON PST
WEDNESDAY. 

* WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50
  MPH. 

* TIMING: WINDS WILL STRENGTHEN LATE THIS AFTERNOON AND CONTINUE
  THROUGH AROUND MIDDAY WEDNESDAY. 

* LOCATIONS INCLUDE: CHICO...REDDING

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY DURING PERIODS OF LIGHT
  TO MODERATE RAIN. LOOSE DEBRIS CAN BE BLOWN AWAY...POSSIBLY ONTO
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
WITH GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. LOOSE DEBRIS CAN ALSO BE BLOWN INTO ROADWAYS. USE EXTRA
CAUTION.

&&

$$

CAZ017>019-290000-
/O.NEW.KSTO.WI.Y.0006.120229T0800Z-120229T2000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
336 AM PST TUE FEB 28 2012

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
WEDNESDAY. 

* WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50
  MPH. 

* TIMING: WINDS WILL STRENGTHEN AROUND MIDNIGHT TONIGHT AND
  CONTINUE THROUGH AROUND MIDDAY WEDNESDAY. 

* LOCATIONS INCLUDE: SACRAMENTO...FAIRFIELD...STOCKTON...MODESTO

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY DURING PERIODS OF LIGHT
  TO MODERATE RAIN. LOOSE DEBRIS CAN BE BLOWN AWAY...POSSIBLY ONTO
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
WITH GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. LOOSE DEBRIS CAN ALSO BE BLOWN INTO ROADWAYS. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
858 
WWUS76 KSTO 282040
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1240 PM PST TUE FEB 28 2012

.A STRONG STORM SYSTEM WILL PUSH ACROSS THE AREA THIS EVENING
THROUGH THURSDAY. THIS STORM WILL BRING A PERIOD OF GUSTY
SOUTHEAST WINDS BEGINNING THIS EVENING IN THE NORTHERN SACRAMENTO
VALLEY...THEN SPREADING SOUTH AFTER MIDNIGHT TONIGHT. WINDS WILL
WEAKEN BY WEDNESDAY AFTERNOON.

CAZ015-016-290645-
/O.EXT.KSTO.WI.Y.0006.120229T0200Z-120229T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
1240 PM PST TUE FEB 28 2012

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST WEDNESDAY. 

* WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 
  MPH. 

* TIMING: WINDS WILL STRENGTHEN LATE THIS AFTERNOON AND 
  CONTINUE THROUGH LATE MORNING WEDNESDAY. 

* LOCATIONS INCLUDE: CHICO...REDDING

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY DURING PERIODS OF
  LIGHT TO MODERATE RAIN. LOOSE DEBRIS CAN BE BLOWN AWAY... 
  POSSIBLY ONTO ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
WITH GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. LOOSE DEBRIS CAN ALSO BE BLOWN INTO ROADWAYS. USE EXTRA
CAUTION.

&&

$$

CAZ017>019-290645-
/O.EXT.KSTO.WI.Y.0006.120229T0800Z-120229T1800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
1240 PM PST TUE FEB 28 2012

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST WEDNESDAY. 

* WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 
  MPH. 

* TIMING: WINDS WILL STRENGTHEN AROUND MIDNIGHT TONIGHT AND 
  CONTINUE THROUGH LATE MORNING WEDNESDAY.

* LOCATIONS INCLUDE: STOCKTON...MODESTO

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY DURING PERIODS OF
  LIGHT TO MODERATE RAIN. LOOSE DEBRIS CAN BE BLOWN AWAY... 
  POSSIBLY ONTO ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
WITH GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. LOOSE DEBRIS CAN ALSO BE BLOWN INTO ROADWAYS. USE EXTRA
CAUTION.

&&

$$
944 
WWUS76 KSTO 290600
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 PM PST TUE FEB 28 2012

.A STRONG STORM SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA
TONIGHT AND EARLY WEDNESDAY MORNING. PERIODS OF STRONG...GUSTY
SOUTHEAST WINDS WILL SPREAD FROM THE NORTHERN SACRAMENTO
VALLEY...SOUTHWARD OVERNIGHT. WINDS WILL WEAKEN WEDNESDAY
MORNING. 

CAZ015-016-291800-
/O.CON.KSTO.WI.Y.0006.000000T0000Z-120229T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
1000 PM PST TUE FEB 28 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR
THE NORTHERN AND SACRAMENTO VALLEY. 

* WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 
  MPH. 

* TIMING: STRONG WINDS WILL WEAKEN LATER TONIGHT OR BY EARLY
  WEDNESDAY MORNING. 

* LOCATIONS INCLUDE: CHICO...REDDING

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY DURING PERIODS OF 
  LIGHT TO MODERATE RAIN. LOOSE DEBRIS CAN BE BLOWN AWAY... 
  POSSIBLY ONTO ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
WITH GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. LOOSE DEBRIS CAN ALSO BE BLOWN INTO ROADWAYS. USE EXTRA
CAUTION.

&&

$$

CAZ017>019-291800-
/O.CON.KSTO.WI.Y.0006.120229T0800Z-120229T1800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
1000 PM PST TUE FEB 28 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR
THE SOUTHERN SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN
VALLEY. 

* WINDS: SOUTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 
  MPH. 

* TIMING: WINDS WILL STRENGTHEN OVERNIGHT AND CONTINUE INTO EARLY
  WEDNESDAY MORNING.

* LOCATIONS INCLUDE: STOCKTON...MODESTO...SACRAMENTO  

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY DURING PERIODS OF 
  LIGHT TO MODERATE RAIN. LOOSE DEBRIS CAN BE BLOWN AWAY... 
  POSSIBLY ONTO ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
WITH GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. LOOSE DEBRIS CAN ALSO BE BLOWN INTO ROADWAYS. USE EXTRA
CAUTION.

&&

$$
982 
WWUS76 KSTO 291115
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
315 AM PST WED FEB 29 2012

CAZ015-016-291215-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-120229T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
315 AM PST WED FEB 29 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. 

BREEZY SOUTHERLY WINDS WILL DECREASE EARLY THIS MORNING BEFORE
PICKING UP AGAIN THIS AFTERNOON.

$$

CAZ017>019-291800-
/O.CON.KSTO.WI.Y.0006.000000T0000Z-120229T1800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
315 AM PST WED FEB 29 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL CONTINUE EARLY THIS MORNING BEFORE DECREASING
  BY LATE MORNING.

* LOCATIONS INCLUDE: SACRAMENTO...FAIRFIELD...STOCKTON...MODESTO.

* IMPACTS: DIFFICULTY DRIVING...ESPECIALLY DURING PERIODS OF 
  LIGHT TO MODERATE RAIN. LOOSE DEBRIS CAN BE BLOWN AWAY... 
  POSSIBLY ONTO ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER
WITH GUSTS TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR SMALL CARS AND HIGH
PROFILE VEHICLES. LOOSE DEBRIS CAN ALSO BE BLOWN INTO ROADWAYS.
USE EXTRA CAUTION.

&&

$$
376 
WWUS76 KSTO 291430
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
630 AM PST WED FEB 29 2012

CAZ017>019-291530-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-120229T1800Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
630 AM PST WED FEB 29 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH BREEZY CONDITIONS WILL STILL EXIST THIS MORNING MAINLY
OVER EASTERN PORTIONS OF THE VALLEY...WIND SPEEDS HAVE DECREASED
ENOUGH TO WARRANT A CANCELLATION OF THE ADVISORY.

$$

JCLAPP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 9:51 PM PST, 5 hours 45 minutes earlier.

Area forecast discussion, Feb 27, 9:51 PM PST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
951 PM PST MON FEB 27 2012

.SHORT TERM DISCUSSION...

LAST NITE'S MODEL RUNS PICKED UP ON THE PCPN BULLSEYE OVER THE 80/50
CORRIDOR THAT DROPPED ABOUT 3 TO 9 INCHES OF SNOW DESPITE THE LOW PW
VALUES. A LOOK AT THE WATER VAPOR IMAGERY INDICATES A SMALL SCALE
MID-LEVEL CYCLONIC CIRCULATION WHICH ENHANCED THE MOISTURE IN THE
FAVORABLE NE QUADRANT. THE STRONGER IMPULSES WERE S OF OUR FORECAST
AREA AND NEAR THE BASE OF THE UPPER TROF. THE BULK OF THE MOISTURE
IS OVER THE SERN QUARTER OF CA LIFTING NEWD INTO NV AHEAD OF THE
STRONGER IMPULSES OVER THE SRN HALF OF THE STATE. THE NRN PORTION OF
THIS MOISTURE MAY KEEP SOME CLOUD COVER OVER THE SERN PORTION OF OUR
FORECAST AREA THROUGH THE NITE. THE APPROACHING DEFORMATION ZONE
FROM THE W SEEMS TO HAVE WEAKENED THE MID LEVEL CIRCULATION IN OUR
AREA...AND THE CLOUDS ALONG THE NRN SIERNEV SHOULD LINGER UNTIL THE
DEFORMATION ZONE MOVES INTO WRN NV BY TUE MORNING. THEN THIS BATCH
OF CLOUDS SHOULD CLEAR TEMPORARILY UNTIL THE NEXT BATCH OF CLOUDS
MOVES IN AHEAD OF THE NEXT SYSTEM. EXTRAPOLATION TECHNIQUES SUGGESTS
THE LEADING EDGE OF THE NEXT BATCH OF CLOUDS WILL MOVE INTO THE WRN
PORTION OF THE CWA BY 12Z TUE...AND ACROSS THE NRN ZONES BY 18Z TUE.
THESE WILL BE HIGH CLOUDS...WHILE THE MID AND LOWER LEVEL PRECIP-
BEARING CLOUDS MOVE INTO OUR NRN ZONES AFT 18Z TUE.

THE FORECAST LOOKS ON TRACK AND NO CHANGES NEEDED AT THIS TIME.  JHM
.PREVIOUS DISCUSSION...

MAIN CHALLENGE TO FORECAST WILL BE STORM SYSTEM TUESDAY NIGHT INTO
WEDNESDAY. MAIN FORECAST CHALLENGE WITH THIS SYSTEM WILL BE HOW
LOW ACCUMULATING SNOW WILL GET INTO FOOTHILLS. HIGHER CONFIDENCE
IN MOUNTAINS OF HAZARDOUS WEATHER DURING THIS TIME WITH SNOW
ACCUMULATIONS OF 6 TO 12 INCHES AROUND 3000 FEET UPWARDS TO 3 FEET
AT HIGHEST PEAKS.
NEXT STRONGER STORM SYSTEM BEGINS TO EFFECT NORTHERN AREAS BY LATE
TUESDAY AFTERNOON. THIS SYSTEM HAS A MUCH BETTER...BUT NOT THAT
GREAT PW PLUME WITH IT. MODELS HAVE INITIALED PRETTY WELL WITH
AMOUNTS HIGHEST AMOUNTS AROUND 0.80 OF AN INCH. THIS PLUME WILL
SHIFT SOUTH ACROSS THE AREA STARTING TUESDAY NIGHT AND EXIT
SOUTHERN ZONES BY EARLY AFTERNOON WEDNESDAY. WITH THE PLUME WILL
BE A STRONG LOW LEVEL 850 MB JUST OF AROUND 50 KNOTS. THIS WILL
CREATE A VERY NICE WESTERLY UPSLOPE FLOW INTO SIERRA DURING THIS
TIME. THIS WILL SPELL HEAVY SNOW ABOVE 5000 FEET AND RAIN AT LOWER
ELEVATIONS. GFS FORECASTING MEDFORD TO SACRAMENTO PRESSURE
GRADIENT OF AROUND 14 MB WHICH WILL BE PLENTY FOR WIND ADVISORY
AMOUNTS.

BIGGEST CHALLENGE WILL BE EXTENT OF SNOW INTO FOOTHILLS. NAM AT
THIS TIME HAS HEAVIER SNOW...FROM 4 TO 8 INCHES DOWN TO AROUND
1500 FEET WITH GFS ABOUT A THOUSAND FEET HIGHER. FOR NOW HAVE
BLENDED THE TWO AND KEPT HEAVIEST SNOW ABOVE 2000 FEET AROUND 4 TO
8 INCHES. THIS WOULD EFFECT COMMUNITIES LIKE GRASS VALLEY AND
PARADISE. SNOW WILL BE HEAVY AND WET AND WHEN COMBINED WITH WIND
WILL PRODUCE HAZARDOUS TRAVEL AND LIKELY SOME DOWNED POWER LINES
FROM BRANCHES.

AFTER MAIN PLUME EXITS WEDNESDAY AFTERNOON...UPSLOPE FLOW
CONTINUES INTO THURSDAY EVENING. THIS WILL BRING NUMEROUS SNOW
SHOWERS TO MOUNTAINS AND POSSIBLY DOWN INTO FOOTHILLS.

DUE TO OVERALL LACK OF CONFIDENCE IN SNOW LEVEL HAVE LEFT
FOOTHILLS HIGHLIGHT AS A WATCH TO LET LATER SHIFTS GET A LITTLE
MORE CONFIDENCE TO FINE TUNE AMOUNTS AND SNOW LEVELS. CONFIDENCE
HIGH IN MOUNTAINS OF A SIGNIFICANT QUICK HITTING SNOW EVENT. RASCH

.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)

A RIDGE BUILDS OVER THE REGION ENOUGH ON SATURDAY AND SUNDAY TO
RESULT IN DRY WEATHER AND RELATIVELY WARM TEMPERATURES. HIGHS IN
THE CENTRAL VALLEY WILL BE PREDOMINATELY IN THE 60S AND HIGHS IN THE
FOOTHILLS AND LOWER MOUNTAIN AREAS WILL BE IN THE 50S. A WEAK
SHORTWAVE WILL RIDE OVER THE RIDGE ON MONDAY AND MAY SWEEP LIGHT
PRECIPITATION OVER THE NORTHERN MOUNTAINS EARLY IN THE NEXT WORK
WEEK.

&&

.AVIATION...

UPPER LEVEL LOW EXITING THE AREA WITH MVFR AND AREAS OF IFR
CONDITIONS ALONG THE WEST SLOPE OF THE SIERRA NEVADA MTNS UNTIL
AROUND 16Z TUESDAY. GENERALLY VFR CONDITIONS IN THE VALLEY TONIGHT
INTO MIDDAY TUESDAY. A STRONGER AND WETTER SYSTEM MOVES INTO THE
AREA LATE TUESDAY AFTERNOON INTO WEDNESDAY. CLOUDS AND SOUTHERLY
WINDS EXPECTED TO INCREASE DURING THE DAY TUESDAY WITH THE SYSTEM
APPROACHING BRINGING AREAS OF MVFR CONDITIONS AFT 00Z WEDNESDAY
AND LOCAL IFR CONDITIONS WITH PRECIPITATION IN THE NORTH AFT
03Z. IFR/LIFR CONDITIONS ARE EXPECTED IN THE MOUNTAINS MAINLY AFT
00Z WEDNESDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 10 PM TUESDAY TO 10 PM PST WEDNESDAY
BURNEY BASIN / EASTERN SHASTA COUNTY...WEST SLOPE NORTHERN
SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

WINTER STORM WARNING FROM 10 PM TUESDAY TO 10 PM PST WEDNESDAY
ABOVE 3000 FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO
NORTHERN LAKE COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Feb 27, 4:23 AM PST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
423 AM PST MON FEB 27 2012

CAZ013>019-063-064-066>069-281500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
423 AM PST MON FEB 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SEVERAL INCHES OF SNOWFALL ACCUMULATION WILL BE POSSIBLE TODAY
ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA NEVADA...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A MODERATELY STRONG WEATHER SYSTEM IS FORECAST TO MOVE THROUGH
NORTHERN CALIFORNIA TUESDAY NIGHT THROUGH WEDNESDAY. THIS SYSTEM
WILL BRING VALLEY RAIN...MOUNTAIN SNOW AND STRONG WINDS TO THE NORTH
STATE. TRAVEL RESTRICTIONS OVER MOUNTAINS PASSES ARE LIKELY AS HEAVY
SNOWFALL AND STRONG WINDS COMBINE TO MAKE MOUNTAIN TRAVEL HAZARDOUS.
SHOWERS WILL CONTINUE INTO THURSDAY WITH FAIR WEATHER RETURNING BY
THE WEEKEND.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.